Illinois, 2015Damaging Winds in Illinois, September 17, 2015
September 17, 2015 · NWS LOT · 2 events in 2 counties and zones
Thunderstorms moved from west to east across northern Illinois during the late afternoon and into the evening hours producing gusty winds and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $20,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved from west to east across northern Illinois during the late afternoon and into the evening hours producing gusty winds and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 17, 4:19 PM CST, 6 minutes earlier.
Area forecast discussion, Sep 17, 4:19 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT THU SEP 17 2015
.SHORT TERM...
236 PM CDT
THROUGH FRIDAY MORNING...
STUBBORN MCS CONTINUES TO TRACK EASTWARD ACROSS NORTHERN
ILLINOIS. THIS SYSTEM CONTINUES TO BE FED BY A 40 KT LOW LEVEL JET
IN THE SOUTHERN PLAINS WHICH HAS WARM ADVECTED DEWPOINTS INTO THE
MID 60S THIS AFTERNOON. WHILE SHEAR IS STILL A BIT LACKING IN THE
CWA...THE COMPLEX HAS CREATED A CONVECTIVE INDUCED VORTICITY
MAXIMUM. THIS CAN BE SEEN ON SATELLITE IMAGERY AND IS EVEN BEING
REFLECTED IN THE MESOSCALE FORECAST MODELS. GIVEN THE SUPPORTIVE
VORT MAX AND SEMBLANCE OF A H5 SHORTWAVE...HAVE INCREASED NEAR
TERM POPS AND WEATHER TO REFLEX THE SYSTEM CUTTING DIAGONALLY (SW
TO NE) THROUGH THE CWA. WHILE THE THREAT FOR SEVERE IS LOW...CAN
STILL SEE SOME 35 MPH GUSTS AND LOCALLY HEAVY RAINFALL THROUGH
THIS EVENING. ISOLATED SEVERE WIND GUSTS ARE ALSO POSSIBLE THROUGH
ABOUT 6PM AT WHICH POINT THE SYSTEM WILL OUTRUN THE BEST BULK
SHEAR VALUES AND WILL LOSE DAYTIME HEATING.
THE COLD FRONT DOES STALL OUT A BIT TONIGHT AND THETA-E VALUES ARE
STILL BEING INFLATED FROM STRONG SOUTHWEST FLOW. THIS WILL KEEP
OVERNIGHT LOW TEMPS QUITE WARM...EVEN HIGHER THAN THE CURRENT
DEWPOINTS AS WARM ADVECTION CONTINUES. ALTHOUGH WE LOSE OUR DIURNAL
SUPPORT TONIGHT...WILL KEEP RAIN AND ISOLATED THUNDER CHANCES IN THE
FORECAST. HIGH MOISTURE CONTENT IN THE FIRST 10KFT OF THE ATMOSPHERE
ALONG WITH GRADUAL ISENTROPIC ASCENT WILL KEEP PRECIP IN THE HIGH
CHANCE TO LOW LIKELY RANGE. AREAS OF FOG ARE ALSO EXPECTED
TONIGHT AS THE ABUNDANT SURFACE MOISTURE WILL ENCOUNTER A STEEP
INVERSION TONIGHT.
MM
&&
.LONG TERM...
312 PM CDT
FRIDAY THROUGH THURSDAY...
THE MAIN FOCUS FOR THE LONG TERM PERIOD WILL FOCUS ON THE ACTIVE
WEATHER EXPECTED FRIDAY AFTERNOON AND NIGHT...WITH THE POTENTIAL OF
HEAVY RAINFALL AND SOME STRONG TO SEVERE STORMS.
A COLD FRONT...EMANATING FROM LOW PRESSURE OVER NORTHERN
ONTARIO...WILL APPROACH THE AREA DURING THE AFTERNOON ON FRIDAY.
THIS FRONT IS EXPECTED TO HANG UP RIGHT ACROSS NORTHEASTERN ILLINOIS
IN AND AROUND THE CHICAGO METRO AREA DURING THE AFTERNOON AS A NEW
AREA OF LOW PRESSURE BEGINS TO DEVELOP TO OUR WEST-SOUTHWEST. THIS
MAKES THE WIND FORECAST A BIT TRICKY...AS THE ACTUAL FRONTAL
PLACEMENT FRIDAY AFTERNOON IS A BIT UNCERTAIN. AREAS AHEAD OF THE
FRONT WILL CONTINUE TO EXPERIENCE A SOUTHWESTERLY WIND...WHILE AREAS
TO THE NORTH OF THE BOUNDARY SWITCH TO THE NORTHEAST.
SOME MORNING SHOWERS/STORMS COULD LINGER EARLY FRIDAY MORNING.
HOWEVER...THE MAIN FOCUS FOR MORE SUBSTANTIAL THUNDERSTORMS WILL BE
LATE FRIDAY AFTERNOON AND EVENING. DURING THIS PERIOD...A RATHER
POTENT SHORT WAVE DISTURBANCE...CURRENTLY OVER THE PACIFIC
NORTHWEST...IS EXPECTED TO SHIFT EASTWARD TO THE WESTERN GREAT LAKES
BY EARLY SATURDAY. THIS DISTURBANCE WILL BE THE PRIMARILY DRIVER OF A
SECOND AREA OF DEVELOPING LOW PRESSURE OVER AREA FRIDAY EVENING.
THUNDERSTORMS COULD DEVELOP/MOVE OVER THE AREA BY MID TO LATE FRIDAY
AFTERNOON AS THE APPROACHING FRONTAL BOUNDARY BEGINS TO ENTER
NORTHERN ILLINOIS. THE DEGREE OF DIURNAL DESTABILIZATION IS A BIT
UNCERTAIN WITHIN THE PREFRONTAL AIRMASS FRIDAY AFTERNOON GIVEN THE
LIKELIHOOD OF CONSIDERABLE CLOUDINESS...AND THIS CONTINUES TO CAST
SOME INCREASED UNCERTAINTY ON THE POSSIBILITY OF SEVERE THUNDERSTORMS
OVER NORTHERN ILLINOIS FRIDAY AFTERNOON/EVENING...IN SPITE OF A
FAVORABLE KINEMATIC FIELD OVER THE AREA. THE NORTHWARD EXTENT OF ANY
SEVERE THREAT...ESPECIALLY OVER THE CHICAGO AND ROCKFORD METRO AREAS
IS ALSO A BIT UNCERTAIN INTO FRIDAY EVENING GIVEN THE UNCERTAINTY ON
WHERE EXACTLY THE SURFACE BOUNDARY SETS UP TO STEER THE TRACK OF THE
DEVELOPING SURFACE WAVE OF LOW PRESSURE. SO...ALTHOUGH I CANT TOTALLY
RULE OUT SOME STRONG TO SEVERE STORMS OVER NORTHERN
ILLINOIS/NORTHWESTERN INDIANA...AT THIS TIME IT APPEARS THE BETTER
CHANCES OF THIS COULD REMAIN TO MY WEST-SOUTHWEST.
THE THREAT OF VERY HEAVY RAINFALL...POSSIBLY LEADING TO SOME LOCAL
AREAS OF FLASH FLOODING IS ALSO A CONCERN LATE FRIDAY/FRIDAY
EVENING. AN INFLUX OF DEEP LAYER MOISTURE FEATURING PRECIPITABLE
WATER VALUES IN EXCESS OF 1.9 INCHES...WHICH IS NEAR DAILY RECORDS
FOR THIS TIME OF YEAR...SUGGESTS THE LIKELIHOOD OF VERY EFFICIENT
RAIN RATES AND VERY HEAVY RAINFALL. ADDITIONALLY...STEERING LAYER
FLOW IS EXPECTED TO BECOME NEARLY PARALLEL TO THE SURFACE
BOUNDARY...SUGGESTING A GOOD POSSIBLY OF SOME TRAINING CELLS FOR A
PERIOD INTO THE EVENING. THIS COULD RESULT IN AREAS OF 2+ INCHES OF
RAINFALL. AT THIS TIME...NO FLASH FLOOD WATCH IS PLANNED...BUT THIS
POSSIBILITY WILL NEED TO BE CONSIDERED IF THE CURRENT TRENDS
CONTINUE TO APPEAR LIKELY...ESPECIALLY OVER THE URBAN AREAS OF THE
CHICAGO METRO.
ALL OF THIS RAINFALL WILL QUICKLY EXIT THE AREA BY EARLY SATURDAY
MORNING. HOWEVER...SOME GUSTY NORTHERLY WINDS ARE
LIKELY...ESPECIALLY DURING THE MORNING AS SURFACE LOW MOVES UP OVER
THE EASTERN LAKES REGION. GIVEN SOME NORTHERLY GALES ARE LOOKING
LIKE A GOOD BET FOR A PERIOD LATE FRIDAY NIGHT INTO SATURDAY...SOME
HIGH WAVES UP TO 10 FT COULD HIT THE ILLINOIS AND INDIANA NEAR
SHORES. GIVEN THE HIGH LAKE LEVELS...THIS COULD RESULT IN SOME MINOR
FLOODING CONCERNS IN SOME OF THE MORE VULNERABLE AREA NEAR THE
LAKE...ESPECIALLY THE CHICAGO LAKE SHORE PATH.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* EASTERLY WINDS POSSIBLE FOR NEXT FEW HOURS.
* TSRA IMPACTING MDW THROUGH 2230-2240.
* SHOWERS/THUNDER TONIGHT AND EARLY FRIDAY MORNING...WITH
INCREASING CHANCES ONCE AGAIN LATE IN THE FORECAST PERIOD.
* MVFR CEILINGS AND VIS IN FOG FRIDAY MORNING.
* VARYING WIND DIRECTION ON FRIDAY.
RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
CONTINUE TO MONITOR AREA OF SHOWERS AND THUNDERSTORMS SLOWLY
MOVING EAST NORTHEAST OVER NORTHWEST ILLINOIS EARLY THIS
AFTERNOON. AM ANTICIPATING THIS TO CONTINUE EAST NORTHEAST LIKELY
IMPACTING RFD BUT WITH THE STRONGEST DEVELOPMENT STAYING TO THE
NORTH OF THE OTHER TERMINALS...AS THIS MOVES INTO A LESS
FAVORABLE ENVIRONMENT. HAVE INCLUDED VCSH FOR THIS AFTERNOON BUT
WILL NEED TO MONITOR FOR POSSIBLE HIGHER COVERAGE AND FOR THE LOW
POTENTIAL FOR THUNDER...AS WELL AS FOR POSSIBLE EARLIER TIMING
AROUND 21Z. AFTER A PERIOD OF DRY WEATHER THIS
EVENING...ADDITIONAL DEVELOPMENT UPSTREAM WILL SHIFT SOUTHEAST
LATER TONIGHT INTO EARLY FRIDAY MORNING. DO THINK THERE WILL BE A
PERIOD OF MORE WIDESPREAD THUNDER TONIGHT...BUT WITH A TREND
TOWARDS MORE SHOWERY ACTIVITY. HOWEVER...ITS POSSIBLE FOR EMBEDDED
THUNDER TO PERSIST. DURING THE FRIDAY MORNING TIME FRAME...SETUP
IS APPEARING FAVORABLE FOR AREAS OF FOG AND LOWER CEILINGS WHILE
COVERAGE OF PRECIP DIMINISHES. SHOULD SEE DRIER CONDITIONS FOR A
TIME ON FRIDAY BEFORE ADDITIONALSTORMS EXPECTED ONCE AGAIN FRIDAY
AFTERNOON. WINDS ON FRIDAY WILL TREND TOWARDS WEST NORTHWEST...BUT
COULD BECOME NORTH NORTHEAST IN THE AFTERNOON FRIDAY AFTERNOON.
WILL ADDRESS THIS WITH LATER FORECASTS.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM IN PERIOD OF EAST WINDS.
* MEDIUM IN SHRA/TSRA TRENDS...HIGH IN IMPACTS AT MDW IN NEAR
TERM.
* HIGH CONFIDENCE WITH SHOWERS/THUNDERSTORMS TONIGHT AND EARLY
FRIDAY MORNING...MEDIUM CONFIDENCE ON EXACT TIMING AND DURATION.
* MEDIUM HIGH CONFIDENCE WITH CEILINGS/VIS FRIDAY MORNING.
RC
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT...SHRA/TSRA WITH PERIODS MVFR CIG/VIS LIKELY.
SATURDAY...CHANCE SHRA...SLIGHT CHANCE TSRA WITH MVFR CIG/VIS
POSSIBLE MORNING. THEN VFR/WX NIL REMAINDER OF THE DAY.
SUNDAY THROUGH WEDNESDAY...VFR/WX NIL.
KREIN
&&
.MARINE...
322 PM CDT
THE MAIN WEATHER CONCERNS WILL BE LATE FRIDAY NIGHT THROUGH
SATURDAY. AFTER A COLD FRONT SHIFTS SOUTHWARD OF THE LAKE BY FRIDAY
AFTERNOON...AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE
MID-MISSISSIPPI VALLEY AND THEN SHIFT NORTHEASTWARD OVER SOUTHERN
LAKE MICHIGAN BY FRIDAY EVENING. AS THIS LOW SHIFTS EAST OF THE LAKE
LATER FRIDAY NIGHT NORTHERLY WINDS ARE EXPECTED TO INCREASE TO A
PERIOD OF GALES...ESPECIALLY OVER THE SOUTHERN HALF OF THE LAKE.
NORTHERLY GALES OF 35 TO 40 KT LOOK TO BE A DECENT BET THROUGH
MIDDAY SATURDAY...BEFORE ABATING LATER SATURDAY AFTERNOON. THIS
SHOULD RESULT IN HIGH WAVES UP AROUND 10 FEET ACROSS THE SOUTHERN
END OF LAKE MICHIGAN. QUIET WEATHER RETURNS TO THE LAKES REGION BY
SUNDAY AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE LAKE.
THIS SHOULD RESULT IN LIGHTER WINDS INTO NEXT WEEK.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 17, 2:38 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT THU SEP 17 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT THU SEP 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
WINDS GUSTING TO 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING WITH A MARGINAL
THREAT FOR SEVERE WEATHER. MOST STORMS WILL BE CAPABLE OF WINDS
TO 35 MPH AND WITH HEAVY DOWNPOURS. A FEW ISOLATED SEVERE STORMS
WILL BE POSSIBLE THROUGH 6PM. ANOTHER ROUND OF STORMS IS EXPECTED
LATE TONIGHT. STORMS ARE EXPECTED TO MOVE WEST TO EAST ACROSS THE
OUTLOOK AREA TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL
PRIMARILY BE ACROSS NORTH CENTRAL ILLINOIS LATE TONIGHT.
DISCUSSION:
A STORM COMPLEX IS CURRENTLY MOVING EAST ACROSS NORTHERN ILLINOIS.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. WHILE
THIS SYSTEM IS EXPECTED TO DIMINISH IN INTENSITY WITH TIME ...A FEW
THUNDERSTORMS COULD CREATE GUSTY WINDS AND LIGHTNING. A SECOND ROUND
OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT LATE
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE INTO
FRIDAY NIGHT.
HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES ON SATURDAY AND SATURDAY EVENING. THESE HIGH
WAVES COULD ALSO RESULT IN MINOR COASTAL FLOODING AND EROSION
ALONG THE SOUTHERN SHORES OF LAKE MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT THU SEP 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
EVENING.
NORTHERLY GALE FORCE WINDS ARE POSSIBLE LATE FRIDAY NIGHT INTO
SATURDAY MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT
LIKELY LINGERING INTO SATURDAY EVENING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT THU SEP 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED ACROSS LAKE MICHIGAN THIS EVENING
AND AGAIN TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE PRODUCING
STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE FRIDAY THROUGH
FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY
ACROSS THE SOUTHERN HALF OF LAKE MICHIGAN.
NORTHERLY GALE FORCE WINDS ARE POSSIBLE LATE FRIDAY NIGHT INTO
SATURDAY MORNING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
LAKE.
&&
MM/KB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Sep 17, 1:41 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
241 PM CDT THU SEP 17 2015
ILZ003>005-008-011-172030-
BOONE IL-OGLE IL-WINNEBAGO IL-MCHENRY IL-DE KALB IL-
241 PM CDT THU SEP 17 2015
...SPECIAL WEATHER STATEMENT FOR NORTHERN DE KALB...BOONE...
MCHENRY...NORTHEASTERN OGLE AND EASTERN WINNEBAGO COUNTIES UNTIL 330
PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKFORD...OR NEAR LOVES PARK...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD... BELOIT... ALGONQUIN...
MCHENRY... BELVIDERE... WOODSTOCK...
LOVES PARK... MACHESNEY PARK... HARVARD...
SOUTH BELOIT... ROCKTON... MARENGO...
WONDER LAKE... ROCKFORD AIRPORT... LAKE IN THE HILLS...
HUNTLEY... ROSCOE... JOHNSBURG...
HAMPSHIRE... POPLAR GROVE...
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 111 AND 123.
I-90 BETWEEN MILE MARKERS 0 AND 2...AND BETWEEN MILE MARKERS 38 AND
76.
THIS INCLUDES...
BOONE COUNTY FAIRGROUNDS...MCHENRY COUNTY COLLEGE...MCHENRY COUNTY
FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD
AVIATORS BASEBALL...AND ROCKFORD SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4250 8834 4218 8821 4215 8844 4215 8859
4214 8859 4208 8911 4250 8917
TIME...MOT...LOC 1940Z 252DEG 43KT 4234 8894
DONOFRIOSpecial weather statement, Sep 17, 2:38 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT THU SEP 17 2015
ILZ006-011>014-172145-
DUPAGE IL-LAKE IL-COOK IL-KANE IL-DE KALB IL-
338 PM CDT THU SEP 17 2015
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DE KALB...NORTHWESTERN
COOK...KANE...SOUTHWESTERN LAKE AND NORTHWESTERN DUPAGE COUNTIES
UNTIL 445 PM CDT...
AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CORTLAND...OR OVER SYCAMORE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELGIN... SCHAUMBURG... PALATINE...
HOFFMAN ESTATES... CAROL STREAM... CARPENTERSVILLE...
ADDISON... ST. CHARLES... ALGONQUIN...
WEST CHICAGO... BATAVIA... ROLLING MEADOWS...
ROSELLE... GENEVA... LAKE ZURICH...
SYCAMORE... BARRINGTON... LONG GROVE...
SLEEPY HOLLOW... EAST DUNDEE...
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 91 AND 107.
I-90 BETWEEN MILE MARKERS 22 AND 31.
I-290 NEAR MILE MARKER 2.
I-355 BETWEEN MILE MARKERS 29 AND 30.
THIS INCLUDES...
NORTHERN ILLINOIS UNIVERSITY...SCHAUMBURG BOOMERS BASEBALL...ELGIN
COMMUNITY COLLEGE...HARPER COLLEGE...AND KANE COUNTY COUGARS
BALLPARK.
LAT...LON 4191 8803 4177 8884 4201 8876 4216 8830
4215 8820 4220 8820 4225 8803
TIME...MOT...LOC 2038Z 250DEG 36KT 4195 8869
RATZERSpecial weather statement, Sep 17, 3:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT THU SEP 17 2015
ILZ006-013-014-172200-
DUPAGE IL-LAKE IL-COOK IL-
422 PM CDT THU SEP 17 2015
...SPECIAL WEATHER STATEMENT FOR NORTHERN COOK...SOUTHEASTERN LAKE
AND NORTHERN DUPAGE COUNTIES UNTIL 500 PM CDT...
AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM INVERNESS TO ROSELLE TO
CAROL STREAM...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... ARLINGTON HEIGHTS... EVANSTON...
SCHAUMBURG... PALATINE... SKOKIE...
DES PLAINES... MOUNT PROSPECT... WHEATON...
HOFFMAN ESTATES... OAK PARK... GLENVIEW...
ELMHURST... LOMBARD... BUFFALO GROVE...
CAROL STREAM... WHEELING... PARK RIDGE...
ADDISON... NORTHBROOK...
INCLUDING THE FOLLOWING INTERSTATES...
I-94 BETWEEN MILE MARKERS 23 AND 49.
I-290 BETWEEN MILE MARKERS 1 AND 14.
I-294 BETWEEN MILE MARKERS 23 AND 49.
I-355 BETWEEN MILE MARKERS 26 AND 30.
THIS INCLUDES...
LINCOLN PARK ZOO...LOYOLA UNIVERSITY...OAKTON COMMUNITY COLLEGE...
SCHAUMBURG BOOMERS BASEBALL...TRITON COLLEGE...HARPER COLLEGE...
NORTHEASTERN ILLINOIS UNIVERSITY...NORTHWESTERN UNIVERSITY...RAVINIA
MUSIC FESTIVAL...AND WRIGLEY FIELD.
LAT...LON 4211 8773 4208 8768 4206 8767 4203 8767
4198 8765 4197 8763 4196 8764 4191 8762
4186 8825 4197 8821 4213 8820 4220 8780
TIME...MOT...LOC 2121Z 257DEG 39KT 4211 8809 4200 8810 4190 8813
RATZERLocal storm report, Sep 17, 3:38 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST ARLINGTON HEIGHTS 42.09N 87.98W
09/17/2015 E35 MPH COOK IL TRAINED SPOTTER
35 MPH GUST ESTIMATED AT INTERSECTION OR ARLINGTON
HEIGHTS AND ALGONQUIN ROADS.
&&
RATZERLocal storm report, Sep 17, 3:39 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
09/17/2015 M48 MPH COOK IL OFFICIAL NWS OBS
GUST AT ORD ASOS.
&&
RATZERThunderstorm Wind, Ogle
- When
- September 17, 4:25 PM CST to 4:30 PM CST
- Where
- Ogle County, 1 mi SW of Forreston
- Measured
- 40 kt (46 mph) estimated gust
- Crop damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 42.110, -89.594
Flattened corn on Townline Rd.
Thunderstorm Wind, Winnebago
- When
- September 17, 5:00 PM CST
- Where
- Winnebago County, 3 mi WSW of Rockford
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.253, -89.134
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in Wisconsin, September 17 to 18, 2015$42,000 · 70 kt wind · 3 events
- Flash Flooding in Wisconsin, September 17, 2015$25,000 · 3 events
- Lightning Strike in Wisconsin, September 17, 2015$20,000 · 1 event
- Hail and Damaging Winds in Kansas, September 17 to 18, 20151.5 in hail · 10 events
- Hail in Iowa, September 17, 20151.75 in hail · 9 events
- Hail in Iowa, September 17 to 18, 20151 in hail · 6 events
- Flash Flooding and Hail in Minnesota, September 17, 20151 in hail · 5 events
- Hail in Nebraska, September 17, 20151 in hail · 3 events
- Funnel Clouds in Oregon, September 17, 20152 events
- Flash Flood and Damaging Wind in Illinois, September 17 to 18, 201552 kt wind · 2 events
- Hail and Damaging Wind in Missouri, September 17, 201552 kt wind · 2 events
- Hail in Minnesota, September 17, 20151 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602743, 602744.